MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is still under investigation.
 
Event or Problem Description
The loop broke shortly after starting the case.The loop did not separate and came out when the device was removed.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications and trends was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed and instructs that physicians should immediately discontinue use if breaks or fractures appear in the device and/or to not use if breaks, scratches, and cracks are present in the insulation of the device.The complaint device was not returned; therefore, no physical examinations could be performed.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5726731
Report Number1820334-2016-00459
Device Sequence Number49941
Product Code GEI
UDI-Device Identifier00827002462137
UDI-Public(01)00827002462137(17)180609(10)5943500
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCL-2812-AC
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age1 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2016
Supplement Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1